Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 12, 2009, 6:34 PM EDT for Dutchess County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2009, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 12, 2009, 9:14 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:15 PM EDT | FLASH FLOOD | Myers Corner, NY | WATER ON ROADS AND BASEMENT FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 122234
FFWALY
NYC027-130130-
/O.NEW.KALY.FF.W.0032.090812T2234Z-090813T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT WED AUG 12 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...POUGHKEEPSIE...PAWLING...BEACON...
* UNTIL 930 PM EDT
* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGDALE...
WAPPINGERS FALLS...RED OAKS MILL...MYERS CORNER...HOPEWELL JUNCTION
AND FISHKILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4145 7401 4153 7400 4159 7396 4164 7396
4170 7394 4171 7355 4152 7355 4149 7393
4144 7398 4144 7399
$$
SND2 follow-up statements
000
WGUS71 KALY 130006
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
806 PM EDT WED AUG 12 2009
NYC027-130130-
/O.CON.KALY.FF.W.0032.000000T0000Z-090813T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
806 PM EDT WED AUG 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHERN DUTCHESS COUNTY...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN OVER PART OF THE WARNING AREA. FLASH FLOODING
WAS REPORTED IN MYERS CORNER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGDALE...
WAPPINGERS FALLS...RED OAKS MILL...PAWLING...MYERS CORNER AND
HOPEWELL JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4145 7401 4153 7400 4159 7396 4164 7396
4170 7394 4171 7355 4152 7355 4149 7393
4144 7398 4144 7399
$$
SND000
WGUS71 KALY 130114
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
914 PM EDT WED AUG 12 2009
NYC027-130124-
/O.CAN.KALY.FF.W.0032.000000T0000Z-090813T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
914 PM EDT WED AUG 12 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DUTCHESS
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE REGION AND ONLY LIGHT RAIN REMAINS.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4145 7401 4153 7400 4159 7396 4164 7396
4170 7394 4171 7355 4152 7355 4149 7393
4144 7398 4144 7399
$$
GJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:17 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 12, 3:17 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 317 PM EDT WED AUG 12 2009 .SYNOPSIS... AN UPPER LEVEL SYSTEM WILL GRADUALLY MOVE EASTWARD ACROSS THE REGION THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON INTO THE EVENING THROUGH THURSDAY EVENING. HIGH PRESSURE WILL BEGIN TO BUILD IN THURSDAY NIGHT AND SHOULD DOMINATE OUR WEATHER INTO THE WEEKEND WITH ABOVE NORMAL TEMPERATURES EXPECTED. && .NEAR TERM /THROUGH TONIGHT/... POSITIVELY TILTED UPPER LEVEL TROUGH WILL GRADUALLY MOVE EASTWARD TODAY. MODELS ARE IN FAIRLY GOOD AGREEMENT HANDLING TROUGH WITH THE TROUGH AXIS REACHING THE APPALACHIANS BY THIS EVENING. SHORT WAVE ASSOCIATED WITH TROUGH WILL ELONGATE THIS AFTERNOON UNDER TROUGH AXIS. WITH HEATING AIRMASS WILL DESTABILIZE TODAY. DEW POINTS CURRENTLY IN THE 60S WILL RISE A COUPLE/FEW DEGREES AND ARE EXPECTED TO REMAIN IN THE 60S. NOT EXPECTING SEVERE STORMS...WIND FIELD WEAK. BUFKIT INDICATES A STORM MOTION OF ONLY AROUND 15 KNOTS. PRECIPITABLE WATER LEVELS ALREADY HIGH 1.42 INCHES FROM KALY 12Z/WED SOUNDING...SO HEAVY DOWNPOURS POSSIBLE CAUSING LOCALIZED FLOODING PROBLEMS. HAVE RECEIVED REPORTS OF MINOR FLOODING IN PITTSFIELD WITH ISOLATED THUNDERSTORMS HAVING LITTLE MOVEMENT. STORMS ARE MAINLY STICKING TO THE HIGHER TERRAIN WITH SOME CELLS SHOWING BACK-BUILDING AND TRAINING ON KENX RADAR. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... SLOW MOVING UPPER LEVEL TROUGH...CURRENTLY IGNITING SHOWERS AND THUNDERSTORMS OVER THE HIGH TERRAIN...WILL GRADUALLY MOVE EASTWARD AND OUT OF THE FA BY THURSDAY NIGHT. THIS WILL ALLOW FOR A CHC OF SHRA/TSRA THURSDAY AFTERNOON INTO EVENING. CAPE VALUES OF 1000-2000 J/KG ARE INDICATED ON THE NAM AND GFS BUFR MODEL SOUNDINGS...WITH PWATS STILL 1 TO 1.5 INCHES POSSIBLE. LIGHT FLOW EXPECTED AND COULD LEAD TO SLOW MOVEMENT OF ANY SHRA/TSRA THAT DEVELOP TOMORROW. NAM AND GFS INDICATE BEST UPPER LEVEL JET DYNAMICS AROUND 18Z THURSDAY. THINGS DRY UP LATE THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WEAK RIPPLE OF ENERGY COULD CAUSE SOME SHOWERS FRIDAY AFTERNOON IN THE SOUTHERN THIRD OF THE THE FA. HAVE INCLUDED SLGT CHC UNTIL 00Z SATURDAY. HIGH PRESSURE EXPECTED FOR THE REST OF THE PERIOD WITH WARMING TEMPERATURES ON FRIDAY AND CLEARING SKIES. TEMPERATURES WILL BE AROUND NORMAL FOR THURSDAY. WITH HIGH PRESSURE AND SOUTHERLY FLOW IN PLACE FOR FRIDAY...ALONG WITH MOSTLY CLEAR SKIES...EXPECT TEMPERATURES TO BE ABOVE NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... OVER THE WEEKEND AND INTO MONDAY...A STRONG UPPER LEVEL RIDGE AT 500 HPA WILL ESTABLISH ITSELF ALONG THE EASTERN SEABOARD/WESTERN ATLANTIC. HIGH PRESSURE AT THE SFC SHOULD PROMOTE ENOUGH SUBSIDENCE TO KEEP IT RAIN FREE ACROSS THE REGION...ALTHOUGH IT WILL FEEL RATHER STICKY WITH DEWPOINTS IN THE 60S. 850 HPA TEMPS WILL HOLD AROUND 16 DEGREES C...SO WITH FULL DAYTIME MIXING...MAX TEMPS SHOULD TOP OUT IN THE UPPER 80S FOR SAT THROUGH MON. BOTH THE 12 UTC GFS AND 00 AND 12 UTC ECMWF SHOW ANY DIURNALLY DRIVEN THUNDERSTORMS REMAINING FAR ENOUGH SOUTH TO NOT ANY HAVE IMPACT ON OUR REGION...SO WILL KEEP POPS LOW THROUGH THE PERIOD. BY TUESDAY...THE HEIGHTS WILL LOWER SOMEWHAT AS A WEAK SHORTWAVE MOVING IN THE NORTHERN STREAM AND ITS ASSOCIATED SFC FRONTAL SYSTEM MAKES A RUN TOWARDS THE REGION. BEST CHC OF SEEING ANY SHOWERS OR THUNDERSTORMS WOULD BE LATE IN THE DAY...BEGINNING FIRST IN WESTERN AREAS. WILL INTRODUCE CHC POPS FOR WESTERN AREAS BY TUES...AND ACROSS THE WHOLE CWA BY TUE EVENING. MAX TEMPS WILL BE A BIT COOLER THAN MON DUE TO APPROACHING MID/HIGH CLOUDS AHEAD OF THE FRONTAL SYSTEM...BUT WILL STILL BE WARMER THAN NORMAL...WITH GENERALLY MIDDLE 80S IN THE VALLEYS. BOTH THE GFS AND EURO FOR THE MOST PART WASH THIS FRONT OUT AS IT REACHES THE RIDGE AXIS OVER THE EAST COAST...BUT WHATEVER IS LEFT OF THIS LINGERING LOW LEVEL BOUNDARY MAY BE ENOUGH OF A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS ON WEDNESDAY...SO HAVE CONTINUED THE CHC POPS ALONG WITH TEMPS CLOSE TO SEASONAL AVERAGES. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN IN THE BERKSHIRES/GREEN MOUNTAINS AND ARE NOW BEGINNING TO DEVELOP ACROSS THE ADIRONDACKS/CATSKILLS. THESE STORMS ARE NEARLY STATIONARY AND ARE NOT EXPECTED TO AFFECT ANY TERMINALS THROUGH THIS EVENING...HOWEVER HAVE INCLUDED CB AT ALL TERMINALS DUE TO RISK OF CONVECTIVE CLOUDS. OVERNIGHT...FOG/LOW STRATUS WILL AGAIN BE AN ISSUE FOR KGFL. AROUND 06Z FOG MAY REDUCE VSBYS/CIGS TO IFR AND BY 09Z VSBYS/CIGS MAY BE REDUCED TO LIFR. AT KALB...FOG MAY FORM BY 06Z AND REDUCE VSBYS/CIGS TO MVFR. AT KPOU...LOW STRATUS WILL BE AN ISSUE WITH A SURFACE LOW OFF THE NJ COAST BRINGING THE CHANCE FOR LIGHT RAIN. FOR NOW HAVE INCLUDED LOW CIGS/BR AND HAVE NOT MENTIONED RAIN DUE TO LOW CONFIDENCE. BY 12-13Z FOG/LOW STRATUS WILL LIFT AND CONDITIONS WILL IMPROVE TO VFR. WINDS WILL BE NORTHEAST AT 5-10 MPH AT KGFL...NORTHWEST AT 5-10 FOR KALB...AND SOUTHEAST AT 5-10 FOR KPOU THROUGH THIS EVENING. OVERNIGHT WINDS WILL BE CALM OR LIGHT AND VARIABLE. BY MORNING WINDS WILL BE OUT OF THE NORTHEAST AT 5-10. OUTLOOK... THU...VFR...CHANCE SHRA/TSRA SOUTH AND EAST OF ALB. FRI-SUN...MAINLY VFR...NO SIG WX. && .FIRE WEATHER... AN UPPER LEVEL SYSTEM WILL GRADUALLY MOVE EASTWARD ACROSS THE REGION THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON INTO THE EVENING. THE BETTER CHANCES FOR STORMS WILL BE TODAY...ESPECIALLY OVER THE HIGHER TERRAIN. GENERALLY WEAK FLOW WILL ALLOW FOR STORMS TO PRODUCE HEAVY RAIN. HIGH PRESSURE WILL BEGIN TO BUILD IN THURSDAY NIGHT AND SHOULD DOMINATE OUR WEATHER INTO THE WEEKEND WITH ABOVE NORMAL TEMPERATURES EXPECTED. RELATIVE HUMIDITY VALUES WILL LOWER TO 60 TO 70 PERCENT THIS AFTERNOON AND EVENING. VALUES WILL RECOVER TO NEAR 100 PERCENT TONIGHT AND TOMORROW NIGHT. RELATIVE HUMIDITIES VALUES WILL LOWER TO 55 TO 65 PERCENT THURSDAY AFTERNOON AND 45 TO 55 PERCENT FRIDAY AFTERNOON. LIGHT EAST TO NORTHEASTERLY WINDS WILL CONTINUE THIS AFTERNOON WITH WINDS GUSTING TO 15-20 KTS WITHIN ISOLATED THUNDERSTORMS. WINDS WILL DIMINISH TO CALM CONDITIONS TONIGHT....SHIFTING NORTHEAST BY THURSDAY MORNING WITH SPEEDS INCREASE TO 5 TO 10 MPH. THURSDAY NIGHT WINDS WILL DIMINISH TO 1 TO 3 MPH OUT OF THE SOUTH...INCREASING TO 5 TO 10 MPH BY FRIDAY AFTERNOON. && .HYDROLOGY... A PASSING UPPER TROF IS SETTING OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS FOR THE REST OF TODAY...ESPECIALLY OVER THE HIGHER TERRAIN...WITH PLENTY OF MOISTURE STILL AVAILABLE...MODEL SOUNDINGS INDICATED PWAT VALUES OF AROUND 1.5 INCHES FOR ALBANY. THUS LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHICH WILL CAUSE PONDING OF WATER ON ROADS AND PARKING AREAS AND RAPID RISES ON STREAMS AND SMALLER RIVERS. WIDESPREAD HEAVY RAIN IS NOT EXPECTED SO THE LARGER RIVERS ARE LIKELY TO NOT SEE MUCH CHANGE. ONCE THIS TROF MOVES OUT OF THE REGION THURSDAY NIGHT...THE WEATHER WILL BE DRY AND GET FAIRLY WARM AGAIN AS HIGH PRESSURE BUILDS IN. THIS HIGH PRESSURE WILL MOVE OFFSHORE EARLY NEXT WEEK...ALLOWING FOR A COLD FRONT TO MOVE IN AND PRODUCE -SHRA/TSRA. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...KGS/IAA SHORT TERM...KGS LONG TERM...FRUGIS AVIATION...KREKLER FIRE WEATHER...KGS HYDROLOGY...RCK/KGS
Hazardous weather outlook, Aug 12, 3:55 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT WED AUG 12 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-131100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 355 PM EDT WED AUG 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED...NON SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND...ESPECIALLY ACROSS THE HIGHER TERRAIN. THE STORMS WILL MOVE RATHER SLOWLY AND SOME MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED URBAN AND SMALL STREAM FLOODING. THE STORMS WILL DIMINISH TOWARD MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS THURSDAY... ESPECIALLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 1:48 PM EDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 148 PM EDT WED AUG 12 2009 MAZ001-025-121845- SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA- 148 PM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM IN CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...THIS INCLUDES THE CITY OF PITTSFIELD... AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 55 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR PITTSFIELD...OR ABOUT OVER PITTSFIELD...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... LENOX BY 200 PM EDT 7 MILES NORTHEAST OF LEE BY 220 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION...LOCALIZED FLOODING MAY OCCUR. BGM
Local storm report, Aug 12, 2:21 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
08/12/2009 BERKSHIRE MA AMATEUR RADIO
TOTAL OF THREE TREES DOWN...ONE FELL ON A HOUSE...ON
BARKER ROAD.
&&
BGMLocal storm report, Aug 12, 2:31 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
231 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD PITTSFIELD 42.45N 73.26W
08/12/2009 BERKSHIRE MA AMATEUR RADIO
POLICE CLOSED SOUTH STREET AT LENOX LINE. PERSON TRAPPED
IN VEHICLE DUE TO HIGH WATER ESTIMATED DEPTH OF 12 TO 18
INCHES.
&&
BGMLocal storm report, Aug 12, 3:04 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED AUG 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 4 SSW PITTSFIELD 42.40N 73.28W
08/12/2009 BERKSHIRE MA EMERGENCY MNGR
ROUTE 7/20 IS CLOSED.
&&
BGMSpecial weather statement, Aug 12, 3:30 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 330 PM EDT WED AUG 12 2009 NYZ039-082-122030- SOUTHERN FULTON NY-NORTHERN FULTON NY- 330 PM EDT WED AUG 12 2009 ...A STRONG THUNDERSTORM IN WESTERN FULTON COUNTY IN EASTERN NEW YORK... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 55 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAROGA LAKE...OR ABOUT 13 MILES NORTHWEST OF GLOVERSVILLE...AND MOVING SLOWLY SOUTH AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... CAROGA LAKE BY 350 PM EDT CAROGA LAKE PUBLIC CAMPGROUND BY 405 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. RAINFALL RATES UP TO 1 INCH PER HOUR CAN BE EXPECTED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:03 PM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Aug 12, 3:16 PM EDT | Areal Flood Advisory | ALY | Columbia | 3 hr |
| Aug 12, 4:38 PM EDT | Areal Flood Advisory | ALY | Herkimer | 93 min |
| Aug 12, 4:47 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Aug 12, 4:52 PM EDT | Flash Flood Warning | ALY | Saratoga | 74 min |
| Aug 12, 5:28 PM EDT | Areal Flood Advisory | ALY | Dutchess | 117 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.